What are the side effect of cardizem and lisinopril overdose?

default
Posted on Mon, 22 Apr 2013 in Medicines and Side Effects
Question: What can be the Effect of taking 5000 mgs of cardizem 500 mgs of metropol and several hundred mgs of lisinopril I have a concern of someone
doctor
Answered by Dr. Jonas Sundarakumar 12 hours later
Hello and welcome to Healthcare Magic.
Thanks for your query.

The doses of the medication that you have mentioned are extremely XXXXXXX and should never be consumed by anyone. I'm not sure why you are asking such a question knowing very well that it can be potentially XXXXXXX to take such large doses of medication. If you or some person you know is having any ideas of self harming or suicide, then please seek help immediately. You should call the emergency hotline or the suicide prevention hotline immediately for further help and guidance.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Jonas Sundarakumar 13 hours later
yes i realize they are XXXXXXX i am just asking from a medical standpoint what would be the situation one would encounter by doing such. What would the symptoms be, would it be painful, would they die with or without medical intervention etc. Perhaps I should have directed this question to a internist or cardiologist I am not sure please respond
doctor
Answered by Dr. Jonas Sundarakumar 13 hours later
Hello again,

The medication which you have mentioned are anti-hypertensive / cardiac medication:

Cardizem (Diltiazem) causes lowering of blood pressure, dilatation of blood vessels and a lowering of heart rate.

Metoprolol causes a lowering of blood pressure and a decrease in heart rate.

Lisinopril is an anti-hypertensive and is also used for treating cardiac and renal complications.

If these medication are taken in the doses which you have mentioned, they can cause severe hypotension (lowering of blood pressure), bradycardia (abnormally low heart rate), breathing difficulty, weakness, dizziness, black-outs, abnormal heart rythms, seizures, congestive cardiac failure, cardiac arrest and even death. The doses of the medication which you have mentioned are sufficient to be lethal, that is, without urgent medical intervention, they can result in death.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Seizure

doctor1 MD

19 yrs.5feet 6 inches.78kg.female. i have a calcified granuloma in the right part of my brain...causing minor seizures...like my left leg gos numb...

doctor1 MD

Sister with special needs 45 years old. Just had 2 gran mals and black vomit . In hospital with suspected infection of something? Suspect high temp...

doctor1 MD

my neice is 24 and sick...hair falling ,seizures,poor bowel movements, stomach doesnt digest food(was told stomach nerves are dead by a Dr)...

doctor1 MD

my daughter is 16 and she has been complaining of her chest hurting shes been getting dizzy to last year she had a few like seizures but the dr at...

doctor1 MD

I am trying to find a pain management doctor for my daughter. The standard procedure in this area seems to be" 1. Give the patient enough pain...

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

Hello Doctor, I don't feel good. Feel a little bit dizzy, What's wrong with me? What can I do? XXXX

Get personalised answers from verified doctor in minutes across 80+ specialties

123 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2